Alert archive / North Dakota / Wind Advisories in 2014
Wind Advisory 22, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 30, 2014, 3:04 AM CDT for 25 counties in North Dakota. It took effect at Jun 30, 2014, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2014, 3:04 AM CDT (08:04 UTC)
- In effect from
- Jun 30, 2014, 7:00 AM CDT
- Expired
- Jun 30, 2014, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2444 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS73 KBIS 300804 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 304 AM CDT MON JUN 30 2014 ...HIGH WIND WARNING SOUTHWEST THROUGH MONDAY AFTERNOON... ...WIND ADVISORY NORTHWEST THROUGH SOUTH CENTRAL INTO EARLY MONDAY EVENING. .VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA THROUGH MONDAY AFTERNOON. WESTERLY WINDS WINDS BETWEEN 40 MPH AND 60 MPH WILL OCCUR IN PLACES LIKE BEACH...MEDORA...DICKINSON... AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER. ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL OCCUR FROM CROSBY TO KILLDEER...MINOT TO BISMARCK AND LINTON...AND FROM HARVEY TO JAMESTOWN AND INTO OAKES. TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS WILL BE HAZARDOUS. NDZ031>033-040-041-043-044-301615- /O.NEW.KBIS.HW.W.0005.140630T1400Z-140701T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 204 AM MDT MON JUN 30 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING. * TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ001-009>011-017>021-034-042-045-301615- /O.NEW.KBIS.WI.Y.0022.140630T1200Z-140701T0000Z/ DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...ELGIN...FORT YATES 304 AM CDT MON JUN 30 2014 /204 AM MDT MON JUN 30 2014/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-035>037-046>048-050-051-301615- /O.NEW.KBIS.WI.Y.0022.140630T1500Z-140701T0000Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 304 AM CDT MON JUN 30 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...LATE MONDAY MORNING THROUGH EARLY MONDAY EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/AYD
3 follow-up statements
917 WWUS73 KBIS 301447 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 947 AM CDT MON JUN 30 2014 ...HIGH WIND WARNING SOUTHWEST THROUGH EARLY THIS EVENING... ...WIND ADVISORY NORTH THROUGH SOUTH CENTRAL THROUGH EARLY THIS EVENING... .VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA THROUGH EARLY EVENING. WESTERLY WINDS WINDS BETWEEN 40 MPH AND 60 MPH WILL OCCUR IN PLACES LIKE BEACH...MEDORA...DICKINSON... AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER. ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL OCCUR FROM CROSBY TO KILLDEER TO ROLETTE...MINOT TO BISMARCK AND LINTON...AND FROM HARVEY TO JAMESTOWN AND INTO OAKES. TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS WILL BE HAZARDOUS. NDZ031>033-040-041-043-044-302300- /O.CON.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 847 AM MDT MON JUN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ002>005-012-013-302300- /O.EXA.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... TOWNER...RUGBY 947 AM CDT MON JUN 30 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-035>037-046>048-050-051-302300- /O.EXT.KBIS.WI.Y.0022.140630T1447Z-140701T0000Z/ SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 947 AM CDT MON JUN 30 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001-009>011-017>021-034-042-045-302300- /O.CON.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/ DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...MINOT... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...ELGIN...FORT YATES 947 AM CDT MON JUN 30 2014 /847 AM MDT MON JUN 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
569 WWUS73 KBIS 302002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT MON JUN 30 2014 ...HIGH WIND WARNING SOUTHWEST THROUGH EARLY THIS EVENING... ...WIND ADVISORY NORTHWEST...NORTH CENTRAL...AND SOUTH CENTRAL THROUGH EARLY THIS EVENING... .VERY STRONG WINDS CAN BE EXPECTED IN SOUTHWEST NORTH DAKOTA THROUGH EARLY EVENING. WESTERLY WINDS WINDS BETWEEN 40 MPH AND 60 MPH WILL CONTINUE TO OCCUR IN PLACES LIKE BEACH...MEDORA... DICKINSON...AMIDON...NEW ENGLAND...BOWMAN...AND HETTINGER. ELSEWHERE...GUSTY WEST WINDS TO 45 MPH WILL CONTINUE TO OCCUR FROM CROSBY TO KILLDEER...MINOT TO BISMARCK AND LINTON...AND FROM HARVEY TO JAMESTOWN AND INTO OAKES. TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING OUTDOORS IN ELEVATED LOCATIONS SUCH AS TOWERS OR ROOFTOPS WILL BE HAZARDOUS. NDZ003>005-012-013-302115- /O.CAN.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...TOWNER... RUGBY 302 PM CDT MON JUN 30 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW 30 MPH...AND WILL CONTINUE TO DECREASE THIS EVENING. $$ NDZ031>033-040-041-043-044-010000- /O.CON.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 202 PM MDT MON JUN 30 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ001-002-009>011-017>023-025-034>037-042-045>048-050-051-010000- /O.CON.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 302 PM CDT MON JUN 30 2014 /202 PM MDT MON JUN 30 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. WORKING ON ELEVATION LOCATIONS WILL BE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TM
470 WWUS73 KBIS 010001 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 701 PM CDT MON JUN 30 2014 ...WINDS DIMINISHING THIS EVENING... .A LARGE AND PERSISTENT LOW PRESSURE SYSTEM CENTERED NORTH OF MINNESOTA WILL BEGIN TO MOVE EAST OF THE REGION TONIGHT. THE STRONG AND GUSTY WINDS WERE BEGINNING TO DIMINISH AND THE HIGH WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. NDZ031>033-040-041-043-044-010115- /O.EXP.KBIS.HW.W.0005.000000T0000Z-140701T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 601 PM MDT MON JUN 30 2014 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... WINDS ARE DIMINISHING THIS EVENING. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ NDZ001-002-009>011-017>023-025-034>037-042-045>048-050-051-010115- /O.EXP.KBIS.WI.Y.0022.000000T0000Z-140701T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN... BISMARCK...STEELE...JAMESTOWN...ELGIN...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 701 PM CDT MON JUN 30 2014 /601 PM MDT MON JUN 30 2014/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WINDS ARE SLOWLY DIMINISHING. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ WAA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 30, 12:32 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 30, 12:32 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1232 AM CDT MON JUN 30 2014 .UPDATE... ISSUED AT 1231 AM CDT MON JUN 30 2014 LATEST WATER VAPOR IMAGERY SHOWS A CLOSED UPPER LOW CIRCULATING OVER LAKE WINNIPEG MANITOBA. A 983MB SURFACE LOW WAS LOCATED DIRECTLY BELOW THE UPPER LEVEL LOW AND HAS BEGUN TO WEAKEN/FILL. A COUPLE OF SHORTWAVES ROTATING AROUND THE LOW SUPPORTING THE DEVELOPMENT OF A SURFACE COLD FRONT OVER SOUTH CENTRAL SASKATCHEWAN AND INTO WESTERN MANITOBA. LOCAL/REGIONAL SURFACE MAP SHOWS A LARGE SWATH OF LIGHT RAIN IN SOUTHERN CANADA. FOR THIS UPDATE...FOLLOWED THE LATEST HRRR/RAP/00Z NAM AND GFS...FOR TIMING OF PRECIPITATION INTO NORTH DAKOTA OVERNIGHT INTO MONDAY. OVERALL...GOOD INITIALIZATION AND AGREEMENT AMONGST THE ABOVE MODELS. HAVE SLOWED THE TIMING OF THE PRECIPITATION...WITH SHOWERS INTO WILLISTON AND MINOT BY 12Z...AND INTO BISMARCK AND JAMESTOWN BY 18Z. DICKINSON LOOKS TO SEE SOME RAIN SHOWERS BY 16Z. AS MENTIONED ABOVE...DEEP LOW PRESSURE CONTINUES TO KEEP A STRONG/PERSISTENT PRESSURE GRADIENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH MONDAY. THE 00Z BUFKIT SOUNDINGS SUPPORT THE POTENTIAL FOR A HIGH WIND WARNING IN THE SOUTHWEST...WITH A WIND ADVISORY ELSEWHERE EXCEPT IN THE TURTLE MOUNTAINS. WILL TACKLE THESE POSSIBILITIES IN THE NEXT ISSUANCE AS COORDINATION AMONGST SURROUNDING OFFICES IS JUST GETTING UNDERWAY. UPDATE ISSUED AT 927 PM CDT SUN JUN 29 2014 JUDGED THE THREAT FOR THUNDERSTORMS TONIGHT TO BE MINIMAL SO REMOVED THEM FROM THE FORECAST. ALSO THE PRECIP SHIELD ACROSS THE NORTH CENTRAL HAS GROWN SIGNIFICANTLY SMALLER WITH THE LACK OF SOLAR INPUT. LOWERED THE POPS FOR TONIGHT AS WELL. SHOWERS WILL RETURN MONDAY AS COOL UPPER LOW SWINGS THROUGH. UPDATE ISSUED AT 818 PM CDT SUN JUN 29 2014 THIS UPDATE TO EXPIRE WIND ADVISORY AT 8 PM CDT. UPDATE ISSUED AT 620 PM CDT SUN JUN 29 2014 MOST LOCATIONS ACROSS WEST AND CENTRAL NORTH DAKOTA STILL GUSTING TO 40 MPH OR BETTER AT 6 PM CDT. WILL CONTINUE THE WIND ADVISORY THROUGH ITS EXPIRATION AT 8 PM CDT. AFTER 8 PM WINDS OF 20 TO 30 MPH COULD STILL GUST FOR A WHILE. SHOWERS CONTINUE THROUGH THE NORTH THROUGH NORTH CENTRAL WITH A BAND OF CONVECTIVE ELEMENTS ACROSS WEST CENTRAL INTO CENTRAL NORTH DAKOTA. THE CONVECTIVE ELEMENTS WILL DIMINISH WITH SUNSET BUT SHOWERS NORTH SHOULD REMAIN THROUGH TONIGHT. RAIN AMOUNTS DIMINISHING SLOWLY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM CDT SUN JUN 29 2014 WIND WILL BE THE MAIN STORY THROUGH THE PERIOD. A VERTICALLY STACKED LOW WILL CONTINUE TO SPIN OVER LAKE MANITOBA THROUGH TONIGHT. THIS WILL MAINTAIN A TIGHT PRESSURE GRADIENT AND SUBSEQUENT WINDY CONDITIONS OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH TONIGHT. THE CURRENT WIND ADVISORY LOOKS GOOD THROUGH 8 PM CDT. ONCE THE BOUNDARY LAYER BEGINS TO STABILIZE THIS EVENING...WINDS SHOULD FALL BELOW ADVISORY CRITERIA. RAIN SHOWERS WILL ALSO CONTINUE TO BE CONFINED TO THE CANADIAN BORDER COUNTIES TONIGHT. ADDITIONAL RAINFALL AMOUNTS ARE FORECAST TO RANGE FROM ONE QUARTER TO ONE HALF AN INCH NORTH. ON MONDAY...WRAP-AROUND MOISTURE FROM THE LOW IS PROGGED TO ROTATE SOUTH ACROSS NORTH DAKOTA. RAIN SHOWER CHANCES WILL INCREASE FROM NORTH TO SOUTH THROUGH THE AFTERNOON. FURTHERMORE...WINDY CONDITIONS ARE FORECAST TO DEVELOP AGAIN WITH WIND ADVISORY CRITERIA POSSIBLE...MAINLY OVER THE HIGHER TERRAIN OF SOUTHWESTERN NORTH DAKOTA. GIVEN THE CURRENT WIND ADVISORY IN EFFECT...WILL HOLD OFF ON ISSUING A NEW ADVISORY FOR MONDAY AND LET LATER SHIFTS GET A BETTER HANDLE ON THE AREAL/TEMPORAL RESOLUTION OF THE HIGHER WINDS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 336 PM CDT SUN JUN 29 2014 LINGERING RAIN SHOWERS MONDAY NIGHT...THEN A GRADUAL WARMING TREND THROUGH THE WEEK. MONDAY NIGHT THE UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW (THAT BROUGHT MODERATE TO HEAVY RAINS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS WEEKEND) IS FORECAST TO BE CENTERED OVER SOUTHWESTERN ONTARIO MONDAY EVENING...AND MOVE EAST TOWARDS HUDSON BAY BY TUESDAY EVENING. THE LAST OF THE UPPER LEVEL TROUGHS AND SHORTWAVES ASSOCIATED WITH THIS SYSTEM SHOULD BE EAST OF THE FORECAST AREA BY TUESDAY AFTERNOON. A GOOD CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY NIGHT...WITH ONLY SCATTERED SHOWERS TUESDAY. CONTINUED BREEZY ON MONDAY EVENING IN THE VICINITY OF THE INTENSE LOW PRESSURE SYSTEM WITH LOWS IN THE LOW TO MID 50S...AND HIGHS TUESDAY REACHING ONLY 65 TO 70 ACROSS WESTERN AND CENTRAL NORTH DAKOTA. THE WARMING TREND BEGINS WEDNESDAY AS A BUILDING WESTERN RIDGE BEGINS NUDGING INTO THE DAKOTAS. A MOSTLY SUNNY DAY WITH LIGHT WINDS AND HIGHS IN THE 70S ACROSS THE REGION. THE INDEPENDENCE DAY OUTLOOK: THE WESTERN RIDGE CONTINUES TO BUILD OVER THE PLAINS AND BY FRIDAY (JULY 4TH) HIGHS ARE EXPECTED TO BE IN THE 80S ACROSS THE REGION. A WEAK FAST-MOVING UPPER LEVEL DISTURBANCE IN THE RIDGE WILL BRING A CHANCE OF SCATTERED TO ISOLATED THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. LOWS FRIDAY NIGHT ARE EXPECTED TO BE IN THE LOWER 60S. CONTINUED WARM NEXT WEEKEND WITH HIGHS IN THE 80S AND LOWS IN THE 60S. AT THIS TIME IT APPEARS DRY FOR SATURDAY AND A CHANCE OF THUNDERSTORMS FOR SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1231 AM CDT MON JUN 30 2014 MAIN AVIATION ISSUES NEXT 24HR WILL BE STRONG WEST TO NORTHWEST WINDS AT THE TERMINALS (25KT WITH GUSTS TO 35-45KT)...ACCOMPANIED BY RAIN SHOWERS AND MVFR CIGS SPREADING FROM NORTH TO SOUTH. EXPECT KISN/KMOT TO RECEIVE RAIN SHOWERS/MVFR CIGS BY 12Z MONDAY...THEN SHIFTING SOUTH TO KDIK BY 16Z...AND INTO KBIS AND KJMS BY 18Z. MVFR CIGS WILL BE MAINTAINED THROUGH THE TAF PERIOD...WITH WINDS SUBSIDING AFTER 00Z MONDAY. && .HYDROLOGY... ISSUED AT 336 PM CDT SUN JUN 29 2014 HEAVY RAINS FELL OVER THE SOURIS BASIN THIS PAST WEEKEND. LINGERING SHOWERS ARE EXPECTED TO ADD A LITTLE MORE PRECIPITATION THROUGH MONDAY NIGHT. BOTH ALAMEDA DAM AND LAKE DARLING WILL BE STORING A SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY THESE STORMS WHILE STILL KEEPING SOME STORAGE AVAILABLE FOR FUTURE RAINFALL EVENTS. RELEASES WILL BE INCREASED FROM LAKE DARLING BEGINNING TODAY AND ALAMEDA DAM LATER THIS WEEK. THIS WILL CAUSE THE SOURIS RIVER NEAR FOXHOLM TO RISE ABOVE FLOOD STAGE MONDAY MORNING. THE SOURIS RIVER DOWNSTREAM FROM MINOT WILL LIKELY SEE RISES TO NEAR OR ABOVE FLOOD STAGE LATER THIS WEEK && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KS SHORT TERM...TM LONG TERM...JV AVIATION...KS HYDROLOGY...TM/CK/JV
Hazardous weather outlook, Jun 30, 1:02 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 102 AM CDT MON JUN 30 2014 NDZ001>004-010-011-010615- DIVIDE-BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD- 102 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING. RAINFALL AMOUNTS BETWEEN THREE AND SEVEN INCHES HAVE CAUSED FLOODING OF RURAL ROADS AND SMALL STREAMS. ALSO...RISES IN RIVER LEVELS CAN BE EXPECTED FOR THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING. THOSE LIVING ALONG THE SOURIS SHOULD MONITOR FORECASTS AS THEY BECOME AVAILABLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST MONDAY. NO SEVERE WEATHER IS EXPECTED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-009-012-013-017>023-025-031>037-040>048-050-051-010615- ROLETTE-WILLIAMS-MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 102 AM CDT MON JUN 30 2014 /1202 AM MDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST MONDAY. NO SEVERE WEATHER IS EXPECTED. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS KS/WA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:04 AM CDT | High Wind Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 16 hr |
| Jun 30, 2:26 PM CDT | River Flood Warning | BIS | McHenry | 28 days |
| Jun 30, 2:26 PM CDT | River Flood Warning | BIS | McHenry | 29 days |
| Jun 30, 2:26 PM CDT | River Flood Warning | BIS | Bottineau | 71 days |
Nearby
Wind Advisories in North Dakota, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.